Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Well-posedness of a moving-boundary problem with two moving reaction strips
Tech Univ Eindhoven, Dept Math & Comp Sci, CASA Ctr Anal Sci Comp & Applicat, Eindhoven, Netherlands.. (Mathematics)ORCID iD: 0000-0002-1160-0007
2009 (English)In: Nonlinear Analysis, ISSN 1468-1218, Vol. 10, no 4, p. 2541-2557Article in journal (Refereed) Published
Resource type
Text
Abstract [en]

We deal with a one-dimensional coupled system of semi-linear reaction-diffusion equations in two a priori unknown moving phases driven by a non-local kinetic condition. The PDEs system models the penetration of gaseous carbon dioxide in unsaturated porous materials (like concrete). The main issue is that the strong competition between carbon dioxide diffusion and the fast reaction of carbon dioxide with calcium hydroxide–which are the main active reactants–leads to a sudden drop in the alkalinity of concrete near the steel reinforcement. This process–called concrete carbonation–facilitates chemical corrosion and drastically influences the lifetime of the material. We present details of a class of moving-boundary models with kinetic condition at the moving boundary and address the local existence, uniqueness and stability of positive weak solutions. We also point out our concept of global solvability. The application of such moving-boundary systems to the prediction of carbonation penetration into ordinary concrete samples is illustrated numerically.

Place, publisher, year, edition, pages
Elsevier, 2009. Vol. 10, no 4, p. 2541-2557
Keywords [en]
Moving boundary, strip-concentrated reaction, stefan problem, kinetic condition, a priori estimates, weak solutions, well-posedness
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:kau:diva-39815DOI: 10.1016/j.nonrwa.2008.05.010ISI: 000264911200056Scopus ID: 2-s2.0-61749102880OAI: oai:DiVA.org:kau-39815DiVA, id: diva2:901119
Note

cited By 3

Available from: 2016-02-06 Created: 2016-02-06 Last updated: 2017-05-29Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textScopus

Authority records BETA

Muntean, Adrian

Search in DiVA

By author/editor
Muntean, Adrian
In the same journal
Nonlinear Analysis
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 48 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf